Alert archive / Ohio / Tornado Warnings in 2019
Tornado Warning 59, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jun 15, 2019, 10:54 PM EDT for Butler County, Warren County, Ohio. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2019, 10:54 PM EDT (02:54 UTC)
- Expired
- Jun 15, 2019, 11:15 PM EDT
- In force
- 21 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Butler County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 48 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 8:40 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted.
481
WFUS51 KILN 160254
TORILN
OHC017-165-160330-
/O.NEW.KILN.TO.W.0059.190616T0254Z-190616T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
1054 PM EDT Sat Jun 15 2019
The National Weather Service in Wilmington has issued a
* Tornado Warning for...
Southeastern Butler County in southwestern Ohio...
Southern Warren County in southwestern Ohio...
* Until 1130 PM EDT.
* At 1054 PM EDT, a severe thunderstorm capable of producing a
tornado was located over Olde West Chester, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Hamilton, Fairfield, Mason, Lebanon, Sharonville, Monroe,
Springdale, West Chester, Morrow, Kings Island, Olde West Chester,
Four Bridges, Wetherington, Highpoint, South Lebanon, Maineville,
Butlerville, Murdock, State Route 123 at State Route 132 and
Hughes.
This includes the following Interstates...
I-71 in Ohio between mile markers 20 and 39.
I-75 in Ohio between mile markers 18 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3943 8450 3950 8404 3929 8403 3929 8439
3930 8439 3930 8449 3931 8450 3930 8452
TIME...MOT...LOC 0254Z 266DEG 34KT 3935 8445
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
Franks2 follow-up statements
623
WWUS51 KILN 160305
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1105 PM EDT Sat Jun 15 2019
OHC017-165-160330-
/O.CON.KILN.TO.W.0059.000000T0000Z-190616T0330Z/
Butler OH-Warren OH-
1105 PM EDT Sat Jun 15 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT FOR
SOUTHEASTERN BUTLER AND SOUTHERN WARREN COUNTIES...
At 1105 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Mason, moving east at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Fairfield, Mason, Lebanon, Sharonville, Monroe, West Chester, Morrow,
Kings Island, Olde West Chester, Four Bridges, Wetherington,
Highpoint, South Lebanon, Maineville, Butlerville, Murdock, State
Route 123 at State Route 132, Hughes, State Route 63 at State Route
741 and Fort Ancient.
This includes the following Interstates...
I-71 in Ohio between mile markers 20 and 39.
I-75 in Ohio between mile markers 18 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3945 8435 3950 8404 3929 8403 3929 8439
3930 8439 3931 8450
TIME...MOT...LOC 0305Z 266DEG 34KT 3936 8434
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$979
WWUS51 KILN 160315
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
1115 PM EDT Sat Jun 15 2019
OHC017-165-160325-
/O.CAN.KILN.TO.W.0059.000000T0000Z-190616T0330Z/
Butler OH-Warren OH-
1115 PM EDT Sat Jun 15 2019
...THE TORNADO WARNING FOR SOUTHEASTERN BUTLER AND SOUTHERN WARREN
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 AM EDT for southwestern
Ohio.
Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.
LAT...LON 3945 8435 3950 8404 3929 8403 3929 8439
3930 8439 3931 8450
TIME...MOT...LOC 0314Z 266DEG 34KT 3937 8422
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jun 15, 8:21 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 15, 8:21 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
821 PM EDT Sat Jun 15 2019
.SYNOPSIS...
An oscillating frontal boundary will provide a focus for
showers and thunderstorms into early next week. The chance for
additional rain lingers throughout next week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Convection moving across Indiana will continue across the
forecast area this evening. It appears that the severe threat
will extend for the next few hours into the western part of the
area before instability becomes too limited. In addition,
rainfall could be fairly substantial, so there is a flash flood
threat.
Even as this initial area moves off to the east after midnight,
there is a strong signal in higher resolution guidance that
there will be an east-west line of convection across the
southern part of the forecast area through the late night hours.
Will continue to monitor trends, but if this signal persists,
then the flash flood watch may have to be extended a bit further
south.
It will be a warm and muggy night with lows in the mid to upper
60s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
On Sunday, expect the showers and thunderstorms to develop
back across much of the fa as instability increases with the
heating of the day. Kept PoPs in the likely category.
Precipitation chances will linger into Sunday night.
Highs on Sunday will push into the upper 70s to lower 80s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
An active weather pattern is expected to continue through the long
term time frame. Several systems will move into the region through
the week. This will keep precipitation chances in the forecast
everyday from Monday through Friday. Due to the several rounds of
showers and storms through the week, there will be the potential for
flooding concerns. Will mention flooding potential in the HWO. In
addition, there will also be a damaging with threat with some of
these storms. At this point given some uncertainty with the severe
potential, will only mention on Monday for now in the HWO.
There will be very little day to day variation with temperatures.
High temperatures will generally be in the middle 70s to lower 80s
through the week and Low temperatures are expected to be in the
60s.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
Showers and embedded thunderstorms will move across the
terminals during the early part of the TAF period. This will
bring periods of IFR conditions. Showers may then continue well
into the night across southern Ohio which may continue to affect
the Cincinnati terminals. North of there expect prevailing
ceilings to fall to MVFR with some potential to get as low as
IFR. It appears that an additional round of showers will move
through after 12Z. After this clears, ceilings will gradually
lift and eventually become VFR.
OUTLOOK...Thunderstorms will be possible through Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Sunday morning for OHZ026-034-035-
042>046-051>056-060>065-070>072-074-077.
KY...None.
IN...Flash Flood Watch through Sunday morning for INZ050-058-059-
066-073-074.
&&
SYNOPSIS...KC/Sites
NEAR TERM...Sites
SHORT TERM...Sites
LONG TERM...Novak
AVIATION...Hazardous weather outlook, Jun 15, 3:54 PM EDT, 7 hours before
Hazardous Weather Outlook National Weather Service Wilmington OH 354 PM EDT Sat Jun 15 2019 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>072-074-077-162000- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Hocking-Hamilton- 354 PM EDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additionally, a few isolated strong to severe storms will be possible this evening through tonight, with gusty winds possible in the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Additional isolated strong to severe storms will be possible Sunday. Several rounds of thunderstorms are expected through the week. Due to the repeated rounds of expected precipitation, there will be the potential for flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. INZ075-080-KYZ089>100-OHZ073-078>082-088-162000- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Clermont-Brown-Highland- Adams-Pike-Scioto- 354 PM EDT Sat Jun 15 2019 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...This afternoon and tonight. A few isolated strong to severe storms will be possible this evening into tonight, with gusty winds and locally heavy rainfall being the primary threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional isolated strong to severe storms will be possible Sunday afternoon and evening and again on Monday afternoon and evening. Several rounds of thunderstorms are expected through the week. Due to the repeated rounds of expected precipitation, there will be the potential for flooding concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Jun 15, 9:09 PM EDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Wilmington OH 909 PM EDT Sat Jun 15 2019 OHZ044-052-160145- Champaign OH-Logan OH- 909 PM EDT Sat Jun 15 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHAMPAIGN AND SOUTHERN LOGAN COUNTIES UNTIL 945 PM EDT... At 909 PM EDT, radar indicated a strong thunderstorm near De Graff, moving east at 35 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... Locations impacted include... Bellefontaine, West Liberty, North Lewisburg, De Graff, West Mansfield, Quincy, Valley Hi, Zanesfield, New Jerusalem, Pickrelltown, Lippincott, Middleburg, Springhills, Mingo, Kennard and East Liberty. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4022 8356 4014 8391 4031 8399 4049 8352 TIME...MOT...LOC 0109Z 250DEG 32KT 4025 8386 Sites
Special weather statement, Jun 15, 9:41 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
941 PM EDT Sat Jun 15 2019
INZ050-059-OHZ060-160215-
Union IN-Wayne IN-Preble OH-
941 PM EDT Sat Jun 15 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE...UNION
COUNTIES IN EAST CENTRAL INDIANA AND PREBLE COUNTIES IN WEST CENTRAL
OHIO UNTIL 1015 PM EDT...
At 940 PM EDT, radar indicated a strong thunderstorm near Liberty,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Richmond, Eaton, Liberty, Lewisburg, New Paris, West Alexandria,
Salem, Abington, Eldorado, West Manchester, Boston, Richmond
Municipal Airport, Whitewater State Park, Goodwins Corner, Oklahoma,
West Florence, Cottage Grove, Interstate 70 at US Route 127, Lake
Lakengren and New Hope.
This includes the following Interstates...
I-70 in Indiana between mile markers 154 and 156.
I-70 in Ohio between mile markers 0 and 17.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3972 8504 3992 8478 3992 8457 3986 8448
3977 8448 3956 8493
TIME...MOT...LOC 0140Z 232DEG 34KT 3969 8493
SitesSpecial weather statement, Jun 15, 10:15 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1015 PM EDT Sat Jun 15 2019
INZ073>075-160245-
Ripley IN-Ohio IN-Dearborn IN-
1015 PM EDT Sat Jun 15 2019
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN RIPLEY AND
CENTRAL DEARBORN COUNTIES UNTIL 1045 PM EDT...
At 1015 PM EDT, radar indicated a strong thunderstorm near Dillsboro,
moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Lawrenceburg, Greendale, Aurora, Hidden Valley, Bright, Versailles,
Milan, Dillsboro, Moores Hill, Guilford, Wilmington, Manchester,
French, Hartford, Mount Sinai, Rexville, Cold Springs, Benham,
Farmers Retreat and Friendship.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8482 3911 8482 3906 8490 3904 8489
3899 8484 3895 8535 3910 8536
TIME...MOT...LOC 0215Z 262DEG 37KT 3905 8515
FranksSpecial weather statement, Jun 15, 10:46 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1046 PM EDT Sat Jun 15 2019
INZ073>075-KYZ091-OHZ077-160315-
Ripley IN-Ohio IN-Dearborn IN-Boone KY-Hamilton OH-
1046 PM EDT Sat Jun 15 2019
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN RIPLEY...
CENTRAL DEARBORN...NORTHERN BOONE AND CENTRAL HAMILTON COUNTIES UNTIL
1115 PM EDT...
At 1045 PM EDT, radar indicated a strong thunderstorm over Aurora,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Cincinnati, Florence, Norwood, Newport, Reading, North College Hill,
Wyoming, Cheviot, Villa Hills, Mount Healthy, Bellevue, Dayton,
Lawrenceburg, Greendale, Ludlow, Aurora, Hidden Valley, Oakbrook,
Burlington and Finneytown.
This includes the following Interstates...
I-71 in Ohio between mile markers 1 and 7.
I-74 in Ohio between mile markers 7 and 19.
I-75 in Kentucky between mile markers 181 and 183.
I-75 in Ohio between mile markers 1 and 14.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3926 8444 3911 8444 3912 8446 3912 8447
3909 8450 3910 8455 3908 8458 3907 8462
3899 8462 3895 8535 3910 8536
TIME...MOT...LOC 0245Z 261DEG 34KT 3908 8490
FranksThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:09 PM EDT | Special Weather Statement | ILN | Logan | 36 min |
| Jun 15, 9:41 PM EDT | Special Weather Statement | ILN | Preble | 34 min |
| Jun 15, 9:43 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 32 min |
| Jun 15, 9:55 PM EDT | Tornado Warning | ILN | Delaware | 35 min |
| Jun 15, 10:46 PM EDT | Special Weather Statement | ILN | Hamilton | 29 min |
| Jun 15, 11:13 PM EDT | Tornado Warning | ILN | Delaware | 14 min |
| Jun 15, 11:15 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 30 min |
| Jun 15, 11:23 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Logan, Miami, Shelby | 17 min |
| Jun 15, 11:40 PM EDT | Special Weather Statement | ILN | Warren | 35 min |
| Jun 16, 1:10 AM EDT | Areal Flood Advisory | ILN | Butler, Hamilton | 7 hr |
| Jun 16, 1:12 AM EDT | River Flood Warning | ILN | Hamilton | 7 hr |
| Jun 16, 1:56 AM EDT | Flash Flood Warning | ILN | Hamilton | 9 hr |
| Jun 16, 2:19 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 4 hr |
| Jun 16, 2:56 AM EDT | Flash Flood Warning | ILN | Brown, Clermont, Highland | 7 hr |
| Jun 16, 6:26 AM EDT | Special Weather Statement | ILN | Clermont, Hamilton | 49 min |
| Jun 16, 7:13 AM EDT | Special Weather Statement | ILN | Brown, Clermont, Highland | 47 min |
| Jun 16, 7:35 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 22 min |
| Jun 16, 7:43 AM EDT | Special Weather Statement | ILN | Adams, Pike, Scioto | 47 min |
| Jun 16, 8:20 AM EDT | Special Weather Statement | ILN | Scioto | 25 min |
| Jun 16, 8:37 AM EDT | Severe Thunderstorm Warning | ILN | Scioto | 8 min |
| Jun 16, 10:28 AM EDT | Areal Flood Warning | ILN | Hamilton | 30 hr |
| Jun 16, 10:28 AM EDT | River Flood Warning | ILN | Adams | 8 hr |
| Jun 16, 2:48 PM EDT | River Flood Warning | ILN | Champaign, Clark, Greene | 5 hr |
| Jun 16, 6:50 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 40 min |
| Jun 16, 7:15 PM EDT | Special Weather Statement | ILN | Scioto | 45 min |
| Jun 16, 7:29 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 46 min |
| Jun 16, 7:47 PM EDT | Areal Flood Advisory | ILN | Auglaize, Logan, Shelby | 3 hr |
| Jun 16, 7:53 PM EDT | Special Weather Statement | ILN | Pike | 22 min |
| Jun 16, 7:56 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 19 min |
Nearby
Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.